MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.227
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g4-510k: this report is for an unknown guides/sleeves/aiming: aiming arm/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported that during a procedure on (b)(6) 2024, the tip of the drill bit broke off.Drill tip could not be removed and remained in the bone of the patient, despite efforts to remove it.Per surgeon the aiming arm was not fixed appropriately to the nail, which resulted in a deflection of the drill besides the nail (between nail and cortex).There was a unspecified amount of surgical delay.The procedure was successfully completed.This report involves an unknown guides/sleeves/aiming: aiming arm.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
This report is for one (1) aiming arm for adolescent lateral entry femoral nail-ex.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18985418
Report Number8030965-2024-04139
Device Sequence Number2969868
Product Code FZX
UDI-Device Identifier07611819967526
UDI-Public(01)07611819967526
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø3.2 CALIBR L474 3FLUTE F/HIPS
Patient Age13 YR
Patient SexMale